Gigantomastia is a rare, psychologically and physically disabling condition characterized by excessive breast growth. There is no universal consensus on the definition of gigantomastia, but it is most commonly described as breast enlargement that requires removal ranging from 800 to 2000 g, or even a D cup bra size. It typically occurs in the setting of marked hormonal changes such as puberty and pregnancy; however, there have also been a number of reports of gigantomastia in the setting of autoimmune diseases. Rare association of gigantomastia included medicinal aetiologies such as penicillamine, neothetazone, and cyclosporine. The mechanism of action of these pharmacological agents remains unclear. We report the first case of gigantomastia associated with cortisone in the setting of ovary cancer treated with chemotherapy cycles after hysterectomy and bilateral adnexectomy. Moreover, we propose a clinic evidence and a metabolic theory to explain this association.
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||Cortisone-induced gigantomastia during chemotherapy.|
|Data di pubblicazione:||2011|
|Appartiene alla tipologia:||01a Articolo in rivista|